MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER; CATHETER, PERCUTANEOUS

COOK INC CODA LP BALLOON CATHETER; CATHETER, PERCUTANEOUS
Model Number G03831
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coda lp balloon catheter burst as it was being inflated during an endovascular abdominal aortic aneurysm repair procedure on an unknown patient.A new like device was opened to complete the procedure successfully.As a result of the balloon rupture, the patient spent additional time under anesthesia.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3 - device evaluated by mfg?: device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation.It was reported that the coda lp balloon catheter burst as it was being inflated during an endovascular aortic repair (evar) procedure to treat an abdominal aortic aneurysm in an unknown patient.A new like device was opened to complete the procedure successfully.As a result of the balloon rupture, the patient spent additional time under anesthesia.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), drawings, instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.Cook received one used device for evaluation.The rupture location measured approximately 3 cm from the tip of the catheter.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed one related non-conformance in which one device was scrapped prior to further processing.A complaint history search confirmed no additional complaints reported against this lot.Evidence provided by the complaint facility, device history record, device failure analysis, complaint history, manufacturing documents, and verification testing, suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook also reviewed product labeling.The device was packaged with ifu t_codalp_rev3.The ifu includes the following, warnings, precautions, and instructions for proper placement of the device.Warnings: ¿ do not exceed maximum inflation volume.Adhere to balloon inflation parameters as shown in fig.1.Over-inflation of balloon may result in: o damage to vessel wall and/or vessel rupture.O rupture of balloon.¿ do not use a pressure inflation device for balloon inflation.¿ do not use a power injector for injection of contrast medium through distal lumen.Rupture may occur.¿ the coda 40 mm balloon catheter should not be used for dilation of vascular prostheses in iliac or other non-aortic vessels.Injury to vessel wall and/or rupture may occur.¿ the coda 40 mm balloon catheter should not be used in vessels less the 24 mm diameter.Balloon inflation volume: do not exceed maximum inflation volume.Adhere to balloon inflation parameters as shown in fig.1.Over-inflation of balloon may result in: ¿ damage to vessel wall and/or vessel rupture.¿ rupture of balloon.Maximum inflation volumes.Catheter size max.Volume.Coda-2-10.0-35-120-40 40 cc.Coda-2-9.0-35-100-32 30 cc.Coda-2-9.0-35-120-32 30 cc.Balloon introduction and inflation ¿ caution: prior to introduction, determine the amount of standard 3:1 saline and contrast mixture needed to inflate the balloon to the desired inflation diameter.Refer to the balloon inflation parameters chart in fig.1.Over-inflation of the balloon may result in damage to vessel wall and/or vessel rupture.¿ if balloon pressure is lost and/or balloon rupture occurs, deflate the balloon, and remove balloon and sheath as a unit.Note: care should be taken to monitor balloon manipulations and inflation using fluoroscopy at all times.Based on the information provided, inspection of the returned device, and the results of the investigation, cook could not establish a definitive cause for the reported failure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device ca.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CODA LP BALLOON CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21559021
Report Number1820334-2025-00235
Device Sequence Number13076952
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)271011(10)16290695
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150970
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number16290695
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date08/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown